Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 73, NWS Nashville, TN

April 29, 2005Cheatham County, Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 29, 2005, 9:14 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2005, 9:14 PM CDT (02:14 UTC)
Expired
Apr 29, 2005, 10:00 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cheatham County, TN, Davidson County, TN

The radar

The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 6:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 300216
SVROHX
TNC021-037-300300-
/O.NEW.KOHX.SV.W.0073.050430T0214Z-050430T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
914 PM CDT FRI APR 29 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEATHAM COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF ASHLAND CITY AND KINGSTON SPRINGS
  DAVIDSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF NASHVILLE

* UNTIL 1000 PM CDT

* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...ALONG
  WITH WIND GUSTS TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF
  KINGSTON SPRINGS...OR ABOUT 9 MILES EAST OF DICKSON...AND MOVING
  NORTHEAST AT 45 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEGRAM BY 920 PM CDT
  5 MILES SOUTHEAST OF ASHLAND CITY BY 925 PM CDT
  5 MILES NORTHWEST OF BELLE MEADE BY 930 PM CDT
  DOWNTOWN NASHVILLE BY 940 PM CDT
  OLD HICKORY AND GOODLETTSVILLE BY 950 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3630 8667 3610 8659 3603 8700 3607 8717
      3619 8714 3626 8717 3630 8712 3632 8722
      3636 8722 3638 8689 3634 8680 3639 8676

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:15 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 29, 7:15 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT FRI APR 29 2005

.DISCUSSION...
UPDATED ALL OF THE MID STATE ZONES TO INCLUDE SEVERE THUNDERSTORM
WATCH NUMBER 212.  NO OTHER CHANGES AT THIS TIME.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
TN...SEVERE THUNDERSTORM WATCH 212 IS IN EFFECT UNTIL 2 AM CDT FOR
     THE FOLLOWING COUNTIES...BEDFORD...BENTON...CANNON...
     CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DE KALB...
     DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...
     HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...
     MAURY...MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...
     ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...
     VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...AND WILSON.

TN...FLASH FLOOD WATCH IN EFFECT FROM UNTIL 7 AM CDT SATURDAY FOR THE
     FOLLOWING COUNTIES...BEDFORD...BENTON...CANNON...
     CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DE KALB...
     DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...
     HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...
     MAURY...MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...
     ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...
     VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...AND WILSON.

&&

31
Hazardous weather outlook, Apr 29, 5:30 AM CDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI APR 29 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-301030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A DEEPENING LOW PRESSURE CENTER WILL MOVE NORTHEAST INTO THE MID
STATE TONIGHT...DRAGGING A STRONG COLD FRONT ACROSS LATE TONIGHT.
IN ADVANCE OF THIS WEATHER SYSTEM...IT APPEARS THAT SEVERAL
ATMOSPHERIC INGREDIENTS WILL COME TOGETHER TO CREATE THE POTENTIAL
FOR SEVERE STORM DEVELOPMENT. IN ADDITION TO LOW LEVEL SATURATION AND
DEEP INSTABILITY...DRY AIR IN THE MID LEVELS WILL INCREASE THE SEVERE
STORM POTENTIAL...AND STRONG WIND SHEAR JUST ABOVE THE SURFACE WILL
ENHANCE SUPERCELL DEVELOPMENT...WITH POSSIBLE TORNADOES.

WITH THE LOW PRESSURE CENTER TRACK EXPECTED TO MOVE TOWARD
NASHVILLE TONIGHT...THE GREATEST POTENTIAL FOR SEVERE WEATHER...AND
FOR FLASH FLOODING AS WELL...WILL EXIST OVER THE SOUTHERN AND EASTERN
PORTIONS OF THE MID STATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE NEEDED TONIGHT.
PLEASE STAY TUNED TO SUBSEQUENT FORECASTS AND HAZARDOUS WEATHER
OUTLOOKS.

GIRODO

In the hours before

Special weather statement, Apr 29, 4:18 PM CDT, 4 hours 56 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-292145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM WATCH FOR THE WESTERN AREAS OF MIDDLE
TENNESSEE UNTIL 7 PM CDT THIS EVENING...

AT 420 PM CDT...BOTH THE NASHVILLE AND MEMPHIS NATIONAL WEATHER
SERVICE RADARS ARE BEGINNING TO SHOW AN INCREASE IN THUNDERSTORM
ACTIVITY...MOVING EAST AT 45 MILES AN HOUR...ACROSS WEST
TENNESSEE...HEADED FOR THE TENNESSEE RIVER AND WESTERN MIDDLE
TENNESSEE. NEIGHBORING WEATHER SERVICE OFFICE IN MEMPHIS ISSUED
SEVERE THUNDERSTORM WARNINGS FOR A COUPLE OF COUNTIES IN WEST
TENNESSEE A SHORT WHILE AGO.

IF YOU LIVE IN WESTERN AREAS OF MIDDLE TENNESSEE...ESPECIALLY THE
NORTHWEST...BE AWARE THAT STRONG THUNDERSTORMS MAY MOVE INTO
YOUR AREA SHORTLY. THESE STORMS COULD BECOME SEVERE...SO STAY TUNED
FOR LATER STATEMENTS...AND WARNINGS SHOULD THEY BECOME NECESSARY.

BOYD
01
Special weather statement, Apr 29, 5:20 PM CDT, 3 hours 54 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-292245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT FOR WESTERN AREAS OF
MIDDLE TENNESSEE THIS FRIDAY EVENING...

SHOWERS AND A FEW THUNDERSTORMS ARE BEGINNING TO MOVE INTO NORTHWEST
MIDDLE TENNESSEE AT 515 PM CDT. THESE STORMS ARE BEING MONITORED
CLOSELY BY THE NATIONAL WEATHER SERVICE IN NASHVILLE...FOR SEVERE
WEATHER. IF YOU LIVE IN WESTERN AREAS OF MIDDLE TENNESSEE...STAY
ABREAST OF THE WEATHER THIS EVENING...BY LISTENING TO NOAA WEATHER
RADIO...COMMERCIAL RADIO OR TELEVISION. IF WARNINGS ARE ISSUED...
SEEK SHELTER IMMEDIATELY.

BOYD
01
Special weather statement, Apr 29, 6:49 PM CDT, 2 hours 25 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-300015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CDT FRI APR 29 2005

..SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT FOR WESTERN AREAS OF
MIDDLE TENNESSEE THIS FRIDAY EVENING...

A NEW SEVERE THUNDERSTORM WATCH WILL BE ISSUED BY THE STORM PREDICTION
CENTER SHORTLY...FOR ALL OF MIDDLE TENNESSEE...EFFECTIVE UNTIL 2 AM CDT.

BOYD
01
Special weather statement, Apr 29, 7:29 PM CDT, 1 hour 45 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-300100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
729 PM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF MIDDLE TENNESSEE
UNTIL 2 AM SATURDAY MORNING...

NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST AT 730 PM
OUT OF WEST TENNESSEE INTO NORTHWESTERN AREAS OF MIDDLE TENNESSEE.
ANOTHER ROUND OF STRONG STORMS WILL MOVE EAST INTO BENTON...HUMPHREYS
AND PERRY COUNTIES. THESE STORMS ARE BEING MONITORED CLOSELY FOR SEVERE
THUNDERSTORM POTENTIAL. ALSO...HEAVY RAINFALL...COULD BECOME A PROBLEM
IN A FEW LOCATIONS AS STORMS CONTINUE TO TRAIN ACROSS THE AREA. DO NOT
DRIVE WHERE WATER COVERS THE ROAD. DITCHES AND SMALL STREAMS WILL RISE
QUICKLY DURING PERIODS OF HEAVY RAINFALL.

RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ABREAST OF THE WEATHER TONIGHT
AS STORMS COULD QUICKLY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREAT.

BOYD
01
Special weather statement, Apr 29, 8:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
849 PM CDT FRI APR 29 2005

TNZ008-300221-
SUMNER-
849 PM CDT FRI APR 29 2005

A THUNDERSTORM THAT WILL CONTAIN SMALL HAIL AND GUSTY WINDS OF 40
MPH WAS ENTERING SOUTHWEST SUMNER COUNTY. HENDERSONVILLE AND
GALLATIN WILL BE AFFECTED BY THIS THUNDERSTORM BY 920 PM AS
THE THUNDERSTORM MOVES EAST AT 45 MPH.

END/ORCHNANIAN
Special weather statement, Apr 29, 8:56 PM CDT, 18 minutes before
TNZ025-300230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
856 PM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF MIDDLE
TENNESSEE UNTIL 2 AM CDT SATURDAY MORNING...

DICKSON POLICE DEPARTMENT REPORTED PEA SIZE HAIL AT 855 PM CDT.

THE STRONGEST PART OF THE HAIL PRODUCING STORM HAS YET TO REACH
DICKSON.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:53 PM CDTSevere Thunderstorm WarningOHXBenton37 min
Apr 29, 8:34 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart26 min
Apr 29, 8:42 PM CDTSevere Thunderstorm WarningOHXHickman52 min
Apr 29, 8:50 PM CDTSevere Thunderstorm WarningOHXDickson27 min
Apr 29, 11:03 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Macon, Sumner, Trousdale and 1 more6 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.